Alert archive / Iowa / Flash Flood Warnings in 2025

Flash Flood Warning 37, NWS Quad Cities, IA

August 10, 2025Cedar County, Muscatine County, Scott County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Aug 10, 2025, 5:13 AM CDT for Cedar County, Muscatine County, Scott County, Iowa. It was in force for 5 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2025, 5:13 AM CDT (10:13 UTC)
Expired
Aug 10, 2025, 10:01 AM CDT
In force
5 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

Counties Cedar County, IA, Muscatine County, IA, Scott County, IA

The radar

The Quad Cities radar (KDVN), 21 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 6:20 AM CDTRAIN 5Durant, IARainfall since 2am.
Aug 10, 6:50 AM CDTFLASH FLOOD2 Wsw Stockton, IACreeks out of their banks and trees washing out across road. Water in basements in Durant.
Aug 10, 7:48 AM CDTFLASH FLOOD1 Nw Plainview, IASignificant water over highway at New Liberty Road and 50th. Subsided prior to 10 AM.
Aug 10, 8:01 AM CDTRAIN 3.5Walcott, IARainfall since 2am.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 97 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2514 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2514 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

859 
WGUS53 KDVN 101013
FFWDVN
IAC031-139-163-101615-
/O.NEW.KDVN.FF.W.0037.250810T1013Z-250810T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA IL
513 AM CDT Sun Aug 10 2025

The National Weather Service in Quad Cities has issued a

* Flash Flood Warning for...
  Southeastern Cedar County in east central Iowa...
  Northeastern Muscatine County in east central Iowa...
  Northwestern Scott County in east central Iowa...

* Until 1115 AM CDT Sunday.

* At 513 AM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen in the hardest hit areas. The expected rainfall rate 
  is 1 to 2 inches in 1 hour. Additional rainfall amounts of 1 to 2 
  inches are possible in the warned area. Flash flooding is ongoing 
  or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Davenport, Durant, Eldridge, Wilton, Walcott, Long Grove, Donahue, 
  Stockton, Maysville, New Liberty, Plainview, Sunbury, Davenport 
  Municipal Airport and Moscow.

This includes the following highways...
	Interstate 280 near mile marker 1.
	Interstate 80 in Iowa between mile markers 269 and 296.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4173 9092 4171 9055 4158 9055 4158 9073
      4152 9108 4164 9109

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR

$$

Uttech
3 follow-up statements
106 
WGUS73 KDVN 101120
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA IL
620 AM CDT Sun Aug 10 2025

IAC031-139-163-101615-
/O.CON.KDVN.FF.W.0037.000000T0000Z-250810T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar IA-Muscatine IA-Scott IA-
620 AM CDT Sun Aug 10 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT THIS 
MORNING FOR SOUTHEASTERN CEDAR, NORTHEASTERN MUSCATINE AND 
NORTHWESTERN SCOTT COUNTIES...

At 620 AM CDT, Doppler radar and automated rain gauges indicated 
thunderstorms producing heavy rain across the warned area. Between 2 
and 4 inches of rain have fallen in the hardest hit areas. 
Additional rainfall amounts of 1 to 2 inches are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar and automated gauges.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Davenport, Durant, Eldridge, Wilton, Walcott, Long Grove, Donahue, 
  Stockton, Maysville, New Liberty, Plainview, Sunbury, Davenport 
  Municipal Airport and Moscow.

This includes the following highways...
	Interstate 280 near mile marker 1.
	Interstate 80 in Iowa between mile markers 269 and 296.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4173 9092 4171 9055 4158 9055 4158 9073
      4152 9108 4164 9109

FLASH FLOOD...RADAR AND GAUGE INDICATED

$$

Uttech
664 
WGUS73 KDVN 101310
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA IL
810 AM CDT Sun Aug 10 2025

IAC031-139-163-101615-
/O.CON.KDVN.FF.W.0037.000000T0000Z-250810T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar IA-Muscatine IA-Scott IA-
810 AM CDT Sun Aug 10 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1115 AM CDT THIS 
MORNING FOR SOUTHEASTERN CEDAR, NORTHEASTERN MUSCATINE AND 
NORTHWESTERN SCOTT COUNTIES...

At 810 AM CDT, the public reported thunderstorms producing heavy 
rain across the warned area. Between 2 and 5 inches of rain have 
fallen. Additional rainfall amounts up to 1 inch are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly. 
Flash flooding has been reported in Durant with creeks well out of 
their banks.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Public reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Davenport, Durant, Eldridge, Wilton, Walcott, Long Grove, Donahue, 
  Stockton, Maysville, New Liberty, Plainview, Sunbury, Davenport 
  Municipal Airport and Moscow.

This includes the following highways...
	Interstate 280 near mile marker 1.
	Interstate 80 in Iowa between mile markers 269 and 296.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4173 9092 4171 9055 4158 9055 4158 9073
      4152 9108 4164 9109

FLASH FLOOD...OBSERVED

$$

Ervin
732 
WGUS73 KDVN 101501
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA IL
1001 AM CDT Sun Aug 10 2025

IAC031-139-163-101511-
/O.CAN.KDVN.FF.W.0037.000000T0000Z-250810T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cedar IA-Muscatine IA-Scott IA-
1001 AM CDT Sun Aug 10 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN CEDAR, 
NORTHEASTERN MUSCATINE AND NORTHWESTERN SCOTT COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

A Flood Watch remains in effect until 700 PM CDT Sunday for portions 
of Illinois, Iowa, and northeast Missouri.

&&

LAT...LON 4173 9092 4171 9055 4158 9055 4158 9073
      4152 9108 4164 9109

$$

Ervin

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:28 AM CDT, 2 hours 45 minutes earlier. Its key messages:

  • Active weather is expected through the beginning of next week with periods of showers and thunderstorms likely.
  • Flash flooding is the main concern through the next several days with a 25% for excessive rainfall. The strongest storms could produce torrential rainfall rates between 1-3" per hour and locally damaging winds.
  • Widespread 2 to 4 inches of rain are possible through Monday with some areas receiving higher amounts.
Area forecast discussion, Aug 10, 2:28 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
228 AM CDT Sun Aug 10 2025

.KEY MESSAGES...

- Active weather is expected through the beginning of next week with
  periods of showers and thunderstorms likely.

- Flash flooding is the main concern through the next several
  days with a 25% for excessive rainfall. The strongest storms
  could produce torrential rainfall rates between 1-3" per hour
  and locally damaging winds.

- Widespread 2 to 4 inches of rain are possible through Monday
  with some areas receiving higher amounts.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 220 AM CDT Sun Aug 10 2025

Current radar shows some scattered showers forming across IA as a
warm front extends across the region early this morning. Farther
west there is a larger complex of storms along the NE and MO border
that are being driven east by a compact shortwave. We may see some
additional development within the warm sector of the aforementioned
warm front as our atmosphere remains quite moist and surface dew
points still hitting in the 70s. The main show however will likely
be associated with the thunderstorm complex out west. A
strengthening low level jet will further aide in propelling this
into our forecast area. While CAMs are struggling with the current
set up the HiResW-ARW seems to be initializing the best and brings
the storms into our western borders after 5AM. The environment
remains quite moist with PWATs of around 2" which is around the
90th percentile of climatology for this time of year. Sounding
profiles showcase a deep column of saturation with a warm cloud
depth of over 12,000 ft which will lead to the efficient
production of large raindrops and higher rainfall rates. The
latest HREF PMM precipitation totals continue to favor areas
west of the Mississippi with totals ranging from 3-7."
Unfortunately the CAMs have a lot of descrepancies for
initiation time leading to a larger spread in solutions with an
average spread of 2-3" between the 25th and the 75th percentile.
With this system looking slightly more progressive then
previous forecasted the higher rain totals may be overly
optimistic. Overall, the atmosphere is primed for heavy rain.
WPC has a 25% chance of exceeding flash flood guidance draped
through areas west of the Mississippi.

The initial convective environment boasts higher instability courtesy
of our high dew points. But we are lacking in overall bulk shear.
Any storms firing off of the warm frontal boundary will have a hard
time getting any tilt for sustainability. Shear profiles do start
to improve as the shortwave and storms out west approach in the
morning. This would be the most likely time for any severe storms to
develop. Primary hazards would be damaging winds and large hail.

While the main activity is largely expected to move off to the east
by the afternoon we maintain some higher PoPs through the day. The
environment remains very moist and capable of producing scattered
showers. Additionally, another potent shortwave is projected to slide
in from the west in the late afternoon and evening hours. This will
lead to another round of storms and heavy rainfall. Depending on how
much rain we receive from this first set of storms the soils may be
primed for quick runoffs. For now, we will continue to maintain our
Flash Flood Watch through Monday morning. Severe weather threat will
also still be present with adequate shear and buoyancy to work with.
The primary threat will most likely be damaging winds from heavy
precipitation loading storms.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 220 AM CDT Sun Aug 10 2025

There remains some disagreement among the 00Z suite of deterministic
guidance for the overall departure of rain chances. The NAM is the
most progressive with having rain chances tapering off completely on
Monday as a cold front starts to move in from the NW. However, this
seems to be the outlier with the other models showing a much slower
progression in the pattern. For the time being we will maintain PoPs
of 30-50%.

Once this front moves through we will have a stretch of quieter and
cooler weather over the region. Highs will be in the low 80s on
Tuesday and begin to gradually warm through the week. Towards the
end of the week southerly flow returns over the region and high
temperatures will begin to climb back into the 90s. The southerly
flow will also promote an increase in humidity with our heat
index soaring back into the triple digits by Friday.

&&

.AVIATION /06Z TAFS THROUGH 06Z MONDAY/...
Issued at 1231 AM CDT Sun Aug 10 2025

Convection is likely to blossom across Iowa overnight and develop
northeastward with time. Recent trends have slowed the onset, but it
still seems likely to get going by 08z particularly closer to KCID.
A second wave of convection over Nebraska likely will congeal with
the initial activity and impact the terminals during the morning on
Sunday with IFR/MVFR cigs/vsbys likely. A lull is then expected by
midday/early afternoon, but additional scattered showers and storms
are possible later in the afternoon and evening.

&&

.HYDROLOGY...
Issued at 1236 PM CDT Sat Aug 9 2025

Several rounds of storms are forecast in the next 24-36 hours across
the forecast area. Widespread rain totals between 1-3 inches will be
possible, with some localized totals over 4-5 inches. Some of this
rain could also fall in a very short amount of time resulting in
flash flooding over very wet ground or in urban areas.

There remains high uncertainty where exactly the higher totals
are expected to fall. Where this occurs will be key how high
and how fast the rivers will respond over the coming week. With
the new 24- hr QPF forecasts today and with most streamflow
values in the Iowa tribs running above normal, new flood watches
have been issued for the Fox River at Wayland and for the Des
Moines River at St. Francisville. Additional changes can be
expected in subsequent forecasts as water falls into the river
system.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flood Watch through Monday afternoon for IAZ040>042-051>054-
     063>068-076>078-087>089-098-099.
IL...Flood Watch through Monday afternoon for ILZ001-002-007-009-
     015-016-024>026-034.
MO...Flood Watch through Monday afternoon for MOZ009-010.

&&

SHORT TERM...Britt
LONG TERM...Britt
AVIATION...NWS
HYDROLOGY...Gross
Hazardous weather outlook, Aug 10, 3:07 AM CDT, 2 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
307 AM CDT Sun Aug 10 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-110815-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
307 AM CDT Sun Aug 10 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Occasional rounds of scattered showers and thunderstorms are
expected through this morning. A very humid air mass may result
in hourly rainfall rates between 1 to 3 inches from the strongest
storms and lead to areas of flash flooding. The heavy rain may
exacerbate any ongoing river flooding or lead to new flooding on
area rivers. A Flood Watch remains in effect until 7PM

Also, the Storm Prediction Center has a Marginal Risk for severe
storms, with the primary threat damaging winds.

Area rivers are experiencing flooding. Please see the
latest Flood Statements and Flood Warnings for details.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Occasional rounds of showers and thunderstorms are possible
through Monday. Additional heavy rainfall and flash flooding are
the primary concerns, along with flooding on area tributary
rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Britt

In the hours before

Special weather statement, Aug 10, 3:38 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
338 AM CDT Sun Aug 10 2025

IAZ067-078-ILZ015-024-100915-
Mercer IL-Rock Island IL-Muscatine IA-Louisa IA-
338 AM CDT Sun Aug 10 2025

...A slow-moving thunderstorm will impact portions of northwestern
Mercer, southwestern Rock Island, central Muscatine and central
Louisa Counties through 415 AM CDT...

At 336 AM CDT, Doppler radar was tracking a slow-moving thunderstorm
near Illinois City, or near Muscatine, moving east at 20 mph.

HAZARD...Heavy rainfall leading to minor flooding and wind gusts up
         to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could cause minor tree limb damage and blow
         around unsecured objects. Slowing or redirecting of traffic
         due to ponding or flowing water. Closure of waterfront
         access due to flooding.

Locations impacted include...
Muscatine, Fruitland, Grandview, Eliza, Illinois City, Fairport,
Montpelier, Edgington, Clark's Ferry Recreation Area, Midway Beach,
New Era, Loud Thunder Forest Preserve, Pleasant Prairie, Fairport
Recreation Area, Wildcat Den State Park, Shady Creek Campground,
Ardon, Muscatine Municipal Airport, Loud Thunder Scout Camp, and
Flaming Prairie Park.

Rainfall amounts between to 1 to 2 inches have fallen in the hardest
hit areas and up to an additional 1 inch of rain is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways. Stay away from
flooded areas. Report any flooding to local law enforcement.

&&

LAT...LON 4154 9081 4137 9076 4119 9119 4144 9119
TIME...MOT...LOC 0836Z 248DEG 17KT 4141 9097

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Uttech
Special weather statement, Aug 10, 4:25 AM CDT, 48 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
425 AM CDT Sun Aug 10 2025

IAZ065>068-101015-
Scott IA-Clinton IA-Muscatine IA-Cedar IA-
425 AM CDT Sun Aug 10 2025

...A slow-moving thunderstorm will impact portions of northwestern
Scott, western Clinton, north central Muscatine and southeastern
Cedar Counties through 515 AM CDT...

At 423 AM CDT, Doppler radar was tracking a slow-moving thunderstorm
near Bennett, or 8 miles north of Durant, moving east at 20 mph.

HAZARD...Heavy rainfall leading to minor flooding and wind gusts up
         to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could cause minor tree limb damage and blow
         around unsecured objects. Slowing or redirecting of traffic
         due to ponding or flowing water. Closure of waterfront
         access due to flooding.

Locations impacted include...
Tipton, Durant, DeWitt, Wilton, Long Grove, Lowden, Wheatland, Grand
Mound, Calamus, Bennett, Donahue, Toronto, Rochester, Dixon,
Maysville, New Liberty, Lyons, Camp Liberty, Bennett Park, and
Moscow.

This includes Interstate 80 in Iowa between mile markers 265 and 283.

Rainfall amounts up to 1 to 2 inches have fallen in the hardest hit
areas and up to an additional 1 inch of rain is possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is occurring and may lead to localized flooding.
Do not drive your vehicle through flooded roadways. Stay away from
flooded areas. Report any flooding to local law enforcement.

&&

LAT...LON 4153 9111 4175 9121 4200 9065 4171 9051
TIME...MOT...LOC 0923Z 248DEG 16KT 4173 9089

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Uttech

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:38 AM CDTSpecial Weather StatementDVNMuscatine37 min
Aug 10, 4:18 AM CDTFlash Flood WarningDVNLouisa, Muscatine, Scott5 hr
Aug 10, 4:25 AM CDTSpecial Weather StatementDVNCedar50 min
Aug 10, 5:38 AM CDTSpecial Weather StatementDVNScott37 min
Aug 10, 7:01 AM CDTFlash Flood WarningDVNDelaware, Dubuque, Jackson, Jones5 hr
Aug 10, 7:16 AM CDTFlash Flood WarningDVNJohnson, Jones, Linn3 hr
Aug 10, 3:19 PM CDTSpecial Weather StatementDVNBuchanan41 min
Aug 10, 4:26 PM CDTSpecial Weather StatementDVNDelaware49 min
Aug 10, 5:47 PM CDTSevere Thunderstorm WarningDVNDubuque31 min
Aug 10, 5:55 PM CDTTornado WarningDVNDubuque23 min

Nearby

Flash Flood Warnings in Iowa, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.